I have been on the Depo-Shot for a while now…

….I have already gotten two shots. Recently I have been spotting  everyday lately and I had sex and got ejaculated in, am I safe?

Once someone has had a hormonal form of birth control (like the Depo shot)  for 1 week it can help prevent pregnancy up to 99% (even if ejaculation occurs in the vagina).  It takes a full week for the hormones to be integrated into the body and start working.

In order for the Depo Shot to be effective, a person needs to get the shot every 3 months.

The most common side effect of the Depo Shot is a change in period.  After the first few shots, many people experience lighter periods, or no periods at all! This is perfectly medically okay. This happens because the hormones cause the uterine lining to thin out, which can cause a change in a person’s bleeding.

So, as long as you are getting your shots on time, and you are not late for a shot, you are 99% protected from pregnancy, regardless if bleeding is happening.

If you want to make an appointment with us, give us a call at 303-442-5160